MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884006HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were 2 devices (2 blades) being used in this surgery, we are submitting 2 mdrs for the same event.This is same event as regulatory report #: 1045254-2021-00121.List of products involved: blade 1884006hr rad40 5pk m4 4mm rotatable, lot number 0220966635 blade 1884006hr rad40 5pk m4 4mm rotatable, lot number 0221050252.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the physician pointed out a blade malfunction during an endoscopic sinus surgery (ess).Both of the reported blades are said to have stopped working because the blade tip popped out when the foot switch was activated.It seemed that it stopped working halfway after using it, not suddenly.It was noted that the use method in this hospital are quite special, it seemed that the rotation was performed too much, so it might be a little different from the other hospitals.The procedure was completed using a back-up device.There was no patient injury.
 
Additional Manufacturer Narrative
H3: product analysis found that the end of the shaft with the hub had been pushed tight against the outer tube area indicating spiral wrap damage.In addition, the tip broke off and the middle assembly tip had been pushed into the outer tube support area indicating spiral wrap damage.The shrink tubing may have been out of tolerance causing an interference fit.The information most likely indicates an interference issue of the diameters during manufacturing, ultimately resulting in the reported event.H6: fdm b21, fdr c21 and fdc d16 no longer apply.This is same event as regulatory report #:1045254-2021-00121 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3: analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.H6: fdm b17, fdr c20, and fdc d14 no longer apply.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
On follow-up, it was reported that both blades were used on the same case.It was heard that the blades broke into two pieces.There are no fragments.The devices have been used several times.It was felt that there were more ways to turn the rotation disk than other facilities.It was thought that the number of rotations of device was to oscillate at 5000 rotations per minute.

Brand Name
XPS BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key11541776
Report Number1045254-2021-00122
Device Sequence Number4603113
Product Code EQJ
UDI-Device Identifier00885074080581
UDI-Public00885074080581
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model Number1884006HR
Device Catalogue Number1884006HR
Device Lot Number0221050252
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2021
Supplement Date Received by Manufacturer03/23/2021
06/02/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/19/2021
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1